Alert archive / Georgia / Frost Advisories in 2008
Frost Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 19, 2008, 4:29 AM EDT for 25 counties in Georgia. It took effect at Oct 20, 2008, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2008, 4:29 AM EDT (08:29 UTC)
- In effect from
- Oct 20, 2008, 2:00 AM EDT
- Expired
- Oct 20, 2008, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 25 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Troup County, GA, Walker County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 190829 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 AM EDT SUN OCT 19 2008 GAZ006-008-009-015-016-191630- /O.NEW.KFFC.FZ.W.0003.081020T0600Z-081020T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 429 AM EDT SUN OCT 19 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. A FREEZE IS MOST LIKELY FOR AREAS ALONG AND NORTH OF A HELEN...TO DAHLONEGA...TO BLUE RIDGE LINE. A COLD DOME OF HIGH PRESSURE WILL BECOME CENTERED OVER NORTH GEORGIA MONDAY MORNING...RESULTING IN CLEAR SKIES AND CALM WINDS. THIS WILL ALLOW TEMPERATURES TO FALL QUICKLY DURING THE EVENING...WITH LOWS REACHING THE LOW 30S ACROSS THE WARNED AREA BY MONDAY MORNING. A FREEZE WILL BE MOST LIKELY IN THE VALLEYS OF THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>021-030>032-041>044-052>054-066-067- 191630- /O.NEW.KFFC.FR.Y.0004.081020T0600Z-081020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-TROUP- MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 429 AM EDT SUN OCT 19 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY NORTH OF A LA GRANGE...TO GREENVILLE...TO CANTON...TO ALTO LINE. A COLD DOME OF HIGH PRESSURE WILL BECOME CENTERED OVER NORTH GEORGIA MONDAY MORNING...RESULTING IN CLEAR SKIES AND CALM WINDS. THIS WILL ALLOW TEMPERATURES TO FALL QUICKLY DURING THE EVENING...WITH LOWS GETTING INTO THE 30S ACROSS THE ADVISORY AREA. FROST WILL BE MOST LIKELY IN RURAL LOCATIONS AND IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
5 follow-up statements
000 WWUS72 KFFC 191508 AAA NPWFFC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 AM EDT SUN OCT 19 2008 GAZ006-008-009-015-016-192315- /O.CON.KFFC.FZ.W.0003.081020T0600Z-081020T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1108 AM EDT SUN OCT 19 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. A FREEZE IS MOST LIKELY FOR AREAS ALONG AND NORTH OF A HELEN...TO DAHLONEGA...TO BLUE RIDGE LINE. A COLD DOME OF HIGH PRESSURE WILL BECOME CENTERED OVER NORTH GEORGIA MONDAY MORNING...RESULTING IN CLEAR SKIES AND CALM WINDS. THIS WILL ALLOW TEMPERATURES TO FALL QUICKLY DURING THE EVENING... WITH LOWS REACHING THE LOW 30S ACROSS THE WARNED AREA BY MONDAY MORNING. A FREEZE WILL BE MOST LIKELY IN THE VALLEYS OF THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>021-030>032-041>044-052>054-066-067- 192315- /O.CON.KFFC.FR.Y.0004.081020T0600Z-081020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-TROUP- MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 1108 AM EDT SUN OCT 19 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY NORTH OF A LA GRANGE...TO GREENVILLE...TO CANTON...TO ALTO LINE. A COLD DOME OF HIGH PRESSURE WILL BECOME CENTERED OVER NORTH GEORGIA MONDAY MORNING...RESULTING IN CLEAR SKIES AND CALM WINDS. THIS WILL ALLOW TEMPERATURES TO FALL QUICKLY DURING THE EVENING... WITH LOWS GETTING INTO THE 30S ACROSS THE ADVISORY AREA. FROST WILL BE MOST LIKELY IN RURAL LOCATIONS AND IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS72 KFFC 192001 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT SUN OCT 19 2008 GAZ006-008-009-015-016-200915- /O.CON.KFFC.FZ.W.0003.081020T0600Z-081020T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 401 PM EDT SUN OCT 19 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR THE AREA ALONG AND NORTH OF A HELEN...TO DAHLONEGA...TO BLUE RIDGE LINE. CLEAR SKIES AND CALM WINDS WILL ALLOW LOW TEMPERATURES TO REACH THE MID 20S TO LOWER 30S FOR SOME LOCATIONS IN THE WARNED AREA MONDAY MORNING. FREEZING CONDITIONS WILL MOST LIKELY OCCUR IN THE VALLEYS OF THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>021-030>032-041>044-052>054-066-067- 200915- /O.CON.KFFC.FR.Y.0004.081020T0600Z-081020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-TROUP- MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 401 PM EDT SUN OCT 19 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY NORTH OF A LA GRANGE...TO GREENVILLE...TO CANTON...TO ALTO LINE.. CLEAR SKIES AND CALM WINDS WILL ALLOW LOW TEMPERATURES TO REACH THE MID 30S FOR SOME LOCATIONS IN THE ADVISORY AREA MONDAY MORNING. FROST WILL BE MOST LIKELY IN RURAL LOCATIONS AND IN NORMALLY COLDER LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS72 KFFC 200818 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 AM EDT MON OCT 20 2008 GAZ006-008-009-015-016-201300- /O.CON.KFFC.FZ.W.0003.000000T0000Z-081020T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 418 AM EDT MON OCT 20 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR THE AREA ALONG AND NORTH OF A HELEN...TO DAHLONEGA...TO BLUE RIDGE LINE. CLEAR SKIES AND CALM WINDS WILL ALLOW LOW TEMPERATURES TO REACH THE MID 20S TO LOWER 30S FOR SOME LOCATIONS IN THE WARNED AREA MONDAY MORNING. FREEZING CONDITIONS WILL MOST LIKELY OCCUR IN THE VALLEYS OF THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>021-030>032-041>044-052>054-066-067- 201300- /O.CON.KFFC.FR.Y.0004.000000T0000Z-081020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-TROUP- MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 418 AM EDT MON OCT 20 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING NORTH OF A LA GRANGE...TO GREENVILLE3...TO CANTON...TO ALTO LINE. CLEAR SKIES AND CALM WINDS WILL ALLOW LOW TEMPERATURES TO REACH THE MID 30S FOR SOME LOCATIONS IN THE ADVISORY AREA MONDAY MORNING. FROST WILL BE MOST LIKELY IN RURAL LOCATIONS AND IN NORMALLY COLDER LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS72 KFFC 200821 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 AM EDT MON OCT 20 2008 GAZ006-008-009-015-016-201300- /O.CON.KFFC.FZ.W.0003.000000T0000Z-081020T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 421 AM EDT MON OCT 20 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR THE AREA ALONG AND NORTH OF A HELEN...TO DAHLONEGA...TO BLUE RIDGE LINE. CLEAR SKIES AND CALM WINDS WILL ALLOW LOW TEMPERATURES TO REACH THE MID 20S TO LOWER 30S FOR SOME LOCATIONS IN THE WARNED AREA MONDAY MORNING. FREEZING CONDITIONS WILL MOST LIKELY OCCUR IN THE VALLEYS OF THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ001>005-007-011>014-019>021-030>032-041>044-052>054-066-067- 201300- /O.CON.KFFC.FR.Y.0004.000000T0000Z-081020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-TROUP- MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 421 AM EDT MON OCT 20 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR LOCATIONS NORTH OF A LA GRANGE...TO GREENVILLE...TO CANTON...TO ALTO LINE. CLEAR SKIES AND CALM WINDS WILL ALLOW LOW TEMPERATURES TO REACH THE MID 30S FOR SOME LOCATIONS IN THE ADVISORY AREA MONDAY MORNING. FROST WILL BE MOST LIKELY IN RURAL LOCATIONS AND IN NORMALLY COLDER LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS72 KFFC 201325 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 AM EDT MON OCT 20 2008 GAZ006-008-009-015-016-201430- /O.EXP.KFFC.FZ.W.0003.000000T0000Z-081020T1300Z/ FANNIN-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 925 AM EDT MON OCT 20 2008 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ GAZ001>005-007-011>014-019>021-030>032-041>044-052>054-066-067- 201430- /O.EXP.KFFC.FR.Y.0004.000000T0000Z-081020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-COBB-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE-TROUP- MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... MARIETTA...CARROLLTON...DOUGLASVILLE...EAST POINT...NEWNAN... PEACHTREE CITY 925 AM EDT MON OCT 20 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:58 AM EDT, 31 minutes earlier.
Area forecast discussion, Oct 19, 3:58 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EDT SUN OCT 19 2008 .SHORT TERM /TODAY THROUGH TUESDAY/... STRONG NORTHWEST FLOW IS IN PLACE THIS MORNING BEHIND A VIGOROUS H5 SHORT WAVE EXITING THE EAST COAST. THE NORTHWEST FLOW HAS RETURNED US TO FALL TEMPERATURES AND IS ALLOWING HIGH PRESSURE TO SLIP DOWN THE EASTERN CONUS TOWARD GEORGIA. THIS HIGH WILL BECOME CENTERED OVER NORTH GEORGIA MONDAY MORNING...SETTING UP A GREAT EVENING FOR RADIATIONAL COOLING...AS CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S FOR LARGE PORTIONS OF NORTH GEORGIA. BASED ON 00Z GUIDANCE..FEEL WE WILL SEE COLD ENOUGH TEMPERATURES IN MOUNTAIN COUNTIES FOR A FREEZE WARNING...WHILE LOWS IN THE MID TO UPPER 30S ACROSS THE REST OF NORTH GEORGIA AND DOWN THE WEST SIDE OF THE STATE TO TROUP AND MERIWETHER COUNTIES WARRANT THE ISSUANCE OF A FROST ADVISORY FOR MONDAY MORNING AT THIS TIME. HIGHS BOTH TODAY AND MONDAY WILL STRUGGLE TO REACH 70 ACROSS THE NORTH...WITH HIGHS RETURNING TO NEAR NORMAL BY TUESDAY. MODIFICATION OF AIRMASS...THANKS TO THE HIGH BEING IN THE SUNNY SOUTHEAST FOR A COUPLE OF DAYS...SHOULD KEEP LOWS TUESDAY MORNING UP ENOUGH TO WHERE THE ONLY THREAT OF FROST WILL BE UP IN THE NORTHEAST MOUNTAINS. BLEND OF THE WARM MAV AND COOL MET WORKED WELL YESTERDAY...SO CONTINUED THAT TREND THIS MORNING. AS ONE WOULD EXPECT WITH HIGH PRESSURE IN CONTROL THROUGH THE SHORT TERM...NO RAIN IS EXPECTED. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THINGS BEGIN GETTING INTERESTING TUESDAY NIGHT...AS A DEEP TROUGH BEGINS DIGGING INTO THE PLAINS. BOTH GFS AND ECMWF ARE IN AGREEMENT WITH THIS THROUGH RAPIDLY DEEPENING INTO A STRONG CUT OFF LOW OVER THE CENTER OF THE CONUS BY THURSDAY MORNING. UNFORTUNATELY...MODELS ALWAYS STRUGGLE WITH THE EVOLUTION OF SYSTEMS LIKE THIS...ESPECIALLY IN THE MEDIUM RANGE AND THIS STORM IS NO EXCEPTION. IN GENERAL...GFS AND ITS ENSEMBLES ALONG WITH THE ECMWF SHOW THIS LOW SLOWLY DRIFTING TO THE EAST...EFFECTING THIS AREA THURSDAY NIGHT INTO SATURDAY. ANOTHER AREA OF AGREEMENT WITH THE EXTENDED MODELS IS THAT A VERY STRONG WEDGE WILL BE SET UP EAST OF THE APPALACHIANS...WHICH SHOULD RESULT IN HIGHS STRUGGLING TO REACH 60 THURSDAY AND FRIDAY ACROSS THE NORTHEAST. ALTHOUGH THERE IS STILL A LOT OF UNCERTAINTIES WITH THE FORECAST FROM THURSDAY ON...IT DOES LOOK LIKE THE AREA IS UP FOR SOME WIDESPREAD HEAVY RAINS BY THE END OF THE WEEK...THE MAIN QUESTION TO ANSWER NOW IS THE TIMING OF THINGS...WHICH THE MODELS WILL HOPEFULLY GET A HANDLE OF BEFORE TOO LONG. && .FIRE WEATHER... DRY HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER THROUGH MID WEEK. ALTHOUGH WINDS WILL REMAIN LIGHT...RELATIVE HUMIDITIES WILL BE GETTING RATHER LOW MONDAY AFTERNOON...WITH SOME AREAS SEEING RELATIVE HUMIDITIES BOTTOM OUT AROUND 20 TO 25 PERCENT. HOWEVER...DURATION OF THOSE LOW RELATIVE HUMIDITIES DOES NOT APPEAR LONG ENOUGH FOR ANY FIRE WEATHER WATCHES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 40 69 42 76 / 0 0 0 0 5 ATLANTA 67 46 70 49 74 / 0 0 0 0 5 BLAIRSVILLE 65 35 67 37 67 / 0 0 0 0 5 CARTERSVILLE 67 35 69 38 75 / 0 0 0 0 5 COLUMBUS 72 44 73 45 79 / 0 0 0 0 5 GAINESVILLE 64 42 67 44 71 / 0 0 0 0 5 MACON 71 41 73 40 78 / 0 0 0 0 5 ROME 69 37 72 39 75 / 0 0 0 0 10 PEACHTREE CITY 68 35 70 36 76 / 0 0 0 0 5 VIDALIA 73 42 74 41 76 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... COBB...COWETA...DADE...DAWSON...DOUGLAS...FAYETTE...FLOYD... GILMER...GORDON...HARALSON...HEARD...MERIWETHER...MURRAY... PAULDING...PICKENS...POLK...SOUTH FULTON...TROUP...WALKER... WHITFIELD. FREEZE WARNING FROM 2 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING ZONES: FANNIN...LUMPKIN...TOWNS...UNION...WHITE. && 50
Hazardous weather outlook, Oct 18, 4:26 PM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT SAT OCT 18 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 426 PM EDT SAT OCT 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT OFF THE SOUTH CAROLINA AND GEORGIA COASTS WILL CONTINUE TO DRIFT EASTWARD...AS HIGH PRESSURE BUILDS SOUTHWARD FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THE EXTENDED PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:29 AM EDT | Freeze Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 29 hr |
Nearby
Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.